INDICATIONS     CONTRA-INDICATIONS     DOSAGE     SIDE-EFFECTS     PREGNANCY     OVERDOSE     IDENTIFICATION     PATIENT INFORMATION

Logo SUPRAGESIC SYRUP

SCHEDULING STATUS:
S1

PROPRIETARY NAME
(and dosage form):

SUPRAGESIC SYRUP

COMPOSITION:
Each 5 mL contains:
  Paracetamol 150 mg
  Codeine Phosphate 4 mg
Nipastat 0,1%
PHARMACOLOGICAL CLASSIFICATION:
2.9, Other analgesics.

PHARMACOLOGICAL ACTION:
Paracetamol has analgesic and antipyretic actions, and is a suitable alternative for patients sensitive to aspirin. It is used to relieve pain.

Codeine Phosphate is an analgesic with a mild hypnotic action and is often used in combination with antipyretics and with other analgesics.

INDICATIONS:
Analgesic, antipyretic, post operative pain, teething. Symptomatic relief in childhood complaints including measles, mumps, etc.

CONTRA-INDICATIONS:
Codeine must be used with caution in any situation in which there is decreased respiratory reserve such as emphysema, kyphoscoliosis and including severe obesity. The depressant actions of codeine are exaggerated and prolonged by phenothiazines, monoamine oxidase inhibitors and imipramine-like drugs.

WARNING:
Supragesic syrup should be used with caution in patients with impaired renal and liver function. Liver necrosis is the common manifestation of paracetamol overdosage. Supragesic Syrup must not be used continuously for more than 10 days without consulting a doctor.

DOSAGE AND DIRECTIONS FOR USE:
Infants:
6 months to 1 year: 2,5mL (½ medicine measure)
Children: 1 to 3 years: 5 mL (1 medicine measure)
Children: Older than 3 years: 5 - 10 mL (1 - 2 medicine measures)
Adults: 10 - 20mL (2 - 4 medicine measures).

SIDE-EFFECTS AND SPECIAL PRECAUTIONS:
Rarely patients, taking paracetamol have been known to suffer from slight nausea, dizziness and mild gastrointestinal disturbance. Skin eruptions may occur. Codeine may produce nausea, vomiting, mental clouding, dysphoria, constipation and increased pressure in the biliary tract.

SYMPTOMS AND TREATMENT OF OVERDOSAGE:
Nausea and vomiting usually occur. Liver damage may also appear after a few days. Kidney failure may occur from excessive paracetamol. Immediate reference must be made to your doctor or nearest hospital.

CONDITIONS OF REGISTRATION:
None.

IDENTIFICATION:
Pale straw-coloured, mobile syrup, faint menthol like odour and taste.

PRESENTATION:
100 mL amber glass bottle.

STORAGE INSTRUCTIONS:
Store in a cool place, protected from light.
Store in a safe place out of reach of children.

REGISTRATION NUMBER:
H/2.8/129.

NAME AND BUSINESS ADDRESS OF APPLICANT:
Ormed Limited,
Howard Studios,
Howard Drive,
Pinelands 7405

DATE OF PUBLICATION OF THIS PACKAGE INSERT:
20 August 1987.

SAEPI HOME PAGE      TRADE NAME INDEX      GENERIC NAME INDEX      FEEDBACK
Information presented by Malahyde Information Systems © Copyright 1996,1997,1998